MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM-MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM-MAGNETIC ACTUATION
Model Number MC2-4570S
Medical Device Problem Codes Migration or Expulsion of Device (1395); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Low Oxygen Saturation (2477); Blood Loss (2597)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as it remains in-situ.Radiographs provided confirmed the alleged event.No root cause can be confirmed at this time.
 
Event or Problem Description
Information was received that during fluoroscopy it was observed that the end cap was disengaged from the rod.As per reporter, a revision procedure is planned.
 
Event or Problem Description
Received information stating the revision procedure was extended due to surgical complications.Patient was taken to the intensive care unit (icu) instead of general ward.
 
Additional Manufacturer Narrative
Even though no product has been returned, fsca investigation was performed and variation in the torque applied to the threaded cap during the assembly process was identified as the root cause of the failure.Per the manufacturing instructions, the threaded cap must be tightened to 40 in-lbs.Although all operators followed the assembly procedure, and the torque wrench indicated 40 in-lbs was applied, the manner of using the torque wrench resulted in variances in applied torque.The manner in which the operator handles the torque wrench may impact the actual torque applied to the end cap, thereby creating a false positive that the specified torque has been applied.If the specified torque is not applied, the effectiveness of the cap tightening process may be compromised.
 
Event or Problem Description
Additional information provided: d4, h6, h7 h9, h10.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM-MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key9246070
Report Number3006179046-2019-00168
Device Sequence Number1879467
Product Code PGN
UDI-Device Identifier00812258022600
UDI-Public812258022600
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140613
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Notification,Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-4570S
Device Catalogue NumberPA0684-007
Device Lot Number8061809
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer11/18/2019
11/18/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date11/18/2019
01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1898-2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STRYKER XIA SCREW SYSTEM.
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age7 YR